MAUDE Adverse Event Report: K2M, INC. FIXED SCREW, SELF-STARTING; SIZE Ø4.5X14 MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

K2M, INC. FIXED SCREW, SELF-STARTING; SIZE Ø4.5X14 MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 8801-14514DA
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device remains implanted in patient.
 
Event or Problem Description
It was reported that at 1 month post-op, it was noted that an ozark fixed screw had backed out.It is unknown at this time when revision surgery will take place.
 
Additional Manufacturer Narrative
B1: has been corrected from "adverse event and product problem" to "product problem".B2: has been has cleared.H1: has been updated from "serious injury" to "malfunction".Visual, dimensional, material, and functional analysis could not be performed as the device was not returned.Device and complaint history records review could not be performed as a valid lot code was not provided and could not be obtained.The x-ray was reviewed and confirms one of the caudal screws migrated anteriorly.Additionally, it appears that the cranial screws are not completely fixed in bone and may not have optimal purchase.The anchor c cage implanted in the disc space below the ozark plate also appears to be contacting the ozark plate, which may add additional stresses to the entire construct.The more cranial screw of the anchor c implant also appears to be contacting one of the most caudal screws of the ozark plate.This may impede the functionality of the caudal locking mechanism of the ozark plate and/or induce excess stress on the caudal ozark screw.Potential adverse events include, but are not limited to pseudo arthrosis; loosening, bending, cracking or fracture of components, or loss of fixation in the bone with possible neurologic damage, usually attributable to pseudo arthrosis, insufficient bone stock, excessive activity or lifting, or one or more of the factors listed in contraindications, or warnings and precautions; infections possibly requiring removal of devices; palpable components, painful bursa, and/or pressure necrosis; and allergies, and other reactions to device materials which, although infrequent, should be considered, tested for (if appropriate), and ruled out preoperatively.The most likely cause of the reported event was improper placement of implants.Lack of bone fixation and contacting implants can add additional stresses to the construct and inhibit the ability of securing mechanism to lock.However, this cannot be confirmed as no immediate post-op x-rays were received and initial implant positioning cannot be established.Therefore the root cause is undetermined.
 
Event or Problem Description
It was reported that approximately 1 month post-operatively, an ozark fixed screw had backed out.Revision surgery has not been performed nor scheduled at this time.

Brand Name
FIXED SCREW, SELF-STARTING; SIZE Ø4.5X14 MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key12121316
Report Number3004774118-2021-00202
Device Sequence Number3325015
Product Code KWQ
UDI-Device Identifier10888857392687
UDI-Public10888857392687
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K172104
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8801-14514DA
Device Catalogue Number8801-14514DA
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/15/2021
Supplement Date Received by Manufacturer10/11/2021
Initial Report FDA Received Date07/06/2021
Supplement Report FDA Received Date11/08/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale